MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 6MMX38MMX80CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 6MMX38MMX80CM; ILIAC COVERED STENT, ARTERIAL
Model Number 48638
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the icast stent came off the balloon before deployed in the body.While pulling the stent back out because it wouldn't reach the target lesion it had to be snared out and caused a delay in the procedure.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d10, e3.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: h6 complaint received stated that the customer reported the icast stent came off the balloon before it was deployed and while pulling the stent back out because it wouldn't reach the target lesion it had to be snared out and caused a delay in the procedure.The returned device was inspected, and the stent was no longer on the balloon.The stent was still in the retrieval device basket that was within a 7fr cook flexor introducer sheath.The stent was evaluated, and one end of the stent was fish mouthed (slightly opened or flared at the end of the stent) from navigating a tight bend.The end crowns were deformed and bent.The distal tip of the cook introducer sheath was also damaged.Based on the details of the complaint the stent being dislodged has been confirmed however there is no evidence based on the returned device that the icast stent and catheter were the cause of the stent dislodgement.Based on the condition of the stent and sheath it appears as if the stent was attempted to be withdrawn back into the introducer sheath causing the stent to come off the balloon.This information coincides with the complainant details that the stent was withdrawn back out because it wouldn't reach the target lesion.Additional information received indicates that the catheter shaft length chosen was not long enough to reach the target lesion.The catheter is provided in 80cm and 120cm lengths.In this case an 80cm catheter length was chosen.Based on the complaint the complaint is confirmed, however there is no evidence to support that the device was at fault.The target was not reached due to the catheter length chosen and the undeployed stent withdrawn back through the sheath.This is considered user error as the wrong catheter shaft length was chosen as well as the instructions for use (ifu) specifying not to withdraw an undeployed stent back through the introducer sheath.Do not pull an unexpanded stent back through a guiding catheter or sheath.(refer to section 4.0 for the removal of unexpanded stent) section 4.0 - removal of unexpanded stent extreme caution must be used when removal of an unexpanded or partially expanded stent is necessary.The stent/delivery system should not be withdrawn until the proximal end of the stent is aligned with the distal tip of the introducer sheath.The sheath and the stent delivery system should then all be removed as one unit.After removal, the icast covered stent system should not be reused.A review of the device history records shows that there were no non-conformances noted and the product met all quality and performance requirements.A recurring lot number query was conducted for l/n 515058 and there have been no other complaints associated with the production lot of finished goods.A historical review of capa and ncrs was completed, which did not identify any issues directly related to this complaint.A complaint history review did identify several related complaints, which were associated with operational context of the procedure or the withdrawal of an unexpanded stent back through the introducer sheath against the instructions for use.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Based on the device evaluation and the details provided by the complainant there is no evidence to suggest that the product was defective when manufactured.The root cause based on the details of the complaint are related to user error as the wrong length catheter was chosen and the undeployed stent attempted to be withdrawn back through the sheath causing the stent to come of the balloon into the vasculature.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT SYSTEM, 6MMX38MMX80CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key24413038
Report Number3011175548-2026-000001
Device Sequence Number21464408
Product Code PRL
UDI-Device Identifier00650862486384
UDI-Public(01)00650862486384(17)271030
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48638
Device Catalogue Number48638
Device Lot Number515058
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/02/2026
03/27/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/17/2026
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANSEL, 7FR.; UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale